Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

i missed just one of my medicines for two days,been taking the rest

i have been very lethargic lately,i take zyprexa 5mg,ativan 0.5mg,paxil 10 mg and procyclidine 2.5 mg,last night i looked into my medicine bag and i was out of zyprexa,i thought that id skip one dose,so i took the rest without zyprexa,i overslept today and didnt feel like going out all day,now when i woke up all the pharmacies are closed so ill have to make do with the remaining medications without zyprexa for one night more,ill wake up at 8 30 and at 9 when the pharmacy opens should i just take zyprexa 5 mg immediately in the morning or wait till night and take it with my remaining medications,dont u think it will be too long a gap to take zyprexa at night time considering it must already be 36-48 hours since the last time i took it??? ive never done that before,any health risks of skipping a dose of zyprexa for 36-48 hours?,ive been taking the remaining meds,im very scared that ill have a heart attack or something like that
6 Responses
1042487 tn?1275283499
When you skip doses you must follow the same schedule as your prescription is saying. If it's saying take Zyprexa before bed time then you take it before bed time even if you have been 48 off it. Never compensate by augmenting the dosage and don't change your schedule even if you skipped doses.

Don't take the Zyprexa in the morning and wait until the time indicated on your prescription. Zyprexa taken during the day could cause too much sedation and be dangerous if you are driving etc and you would have to take the dose before bedtime too which is suggesting a higher concentration in your plasma than it should.

I resume, take it before bedtime even if you get your prescription in the morning. Don't increase dosage to compensate skipped doses.

I don't think there is any direct health risk (heart attack for example) for skipping 2-3 doses. Zyprexa have a relatively long half-life that can be more than 48 hour. The side-effects you can get from skipping doses are more neurobiological, excess dopamine for example that could produce schizophrenia symptoms, psychosis if you are treated for schizophrenia or had psychotic episodes before.  

The information here is for informational purpose only, it should not be perceived as medical advice. Consult your pharmacist when you get your prescription for more details.

M4
Avatar universal
Hi,you seem to be very educated about medicines and your posts are very helpful,i have been having this sinking sensation for the last one and a half to two weeks and i feel that my heart beat is not regular rythm wise,i take my pulse fromtime to time and it ranges from 65 to 85,and i guess palpitations aswell,every once in a while i will get a beat in my heart which my whole body will feel,i get really scared that it may cause heart attack,im turning 22 this winter and ive been on the meds i mentioned above for about 5 years now and the dose is the same too except sometimes when im more anxious i increase the ativan from 0.5 to 1 mg....i had the same thing about an year ago,the palpitations and this extra thud heart beat which my whole body would feel were very frequent and stayed for almost a month,then went away on their own.....i know that it is probably nothing serious and most people who take such medications do suffer these symptoms,my appointment with my psychiatrist is for next week,until then i fear from heart attacks....i also take zyrtec about 6 hours before my meds,i take my meds 3 hours before sleeping and i take zyrtec with gnc mega men vitamin and mineral...kindly analyze all these meds and my condition ,thanks
Avatar universal
it also feels like when my heart pauses for 1-2 second and resumes normal beating,all these palpitations and skipped heart beat symptoms happen to me about 5,6 times a day...i cant explain it properly...
1042487 tn?1275283499
Concerning your heart ''problem'' it would be good to know if you Zyrtec contain pseudoephedrine. But the wise thing to do about your heart would be to check if it is really ''skipping'' beats or if it's only because you don't feel it when you have the lesser amount of air in your lungs, would be to ask for a holster ECG (generally a 24 to 48h monitoring wearing the holster is enough to detect any abnormality. Always check your HT while taking a deep breath because when you have not enough air in your lungs it can be hard to perceive your HT. Another good way to monitor it is with your carotids.

Now back to the Zyrtec. If the Zyrtec contain pseudoephedrine (commonly named Zytrec-D) then yes it can affect your HT. Also you should now that it Ativan+Zytrec can cause an additive interaction but it's nothing to worry about, if it contains pseudoephedrine then it would be more a increase/decrease interaction, again nothing to worry about. Zyprexa + Ativan = additive interaction, both are sedating.

Your problems seems to be linked with anxiety more than a heart condition. A classical heart attack symptoms are a pressure pain in the middle of your chest, and trust me you would know it. Better be safe than sorry so yeah I would ask for the holster ECG just in case.

Whenever in doubt I highly suggest you consult your pharmacist. I am not in a position to give medical advices but I can help.

M4
1042487 tn?1275283499
Avatar universal
Alright thanks,and no i take plain zyrtec,not zyrtec d,it doesnt contain pseudoephedrine....i called up my psychiatrist,he said its nothing to worry about,its common with all the medicines im taking,im meeting my physician later this week,and he can then recommend a cardiologist for me....
and for about 6 days i experienced shortness of breath,sometimes severe,but it has happened to me before aswell as i am allergic to alot of things like perfume,smell,dust and the most common symptom i have is shortness of breath,,,also it could be because i discontinued zyrtec for a week,,,,as for pain,i sometimes have a slight tingling pain in the left of my chest where the heart is,not in the middle...
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.